Alert archive / Missouri / Wind Advisories in 2009

Wind Advisory 2, NWS Kansas City, MO

February 6, 2009Bates County, Cass County, Missouri; Linn County, Miami County, Kansas

NWS Kansas City, MO issued this wind advisory at Feb 6, 2009, 3:00 AM CST for Bates County, Cass County, Missouri; Linn County, Miami County, Kansas. It took effect at Feb 6, 2009, 12:00 PM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 6, 2009, 3:00 AM CST (09:00 UTC)
In effect from
Feb 6, 2009, 12:00 PM CST
Expired
Feb 6, 2009, 5:54 PM CST
In force
6 hr
Issued by
NWS Kansas City, MO

Counties Linn County, KS, Miami County, KS, Bates County, MO, Cass County, MO

The radar

The Pleasant Hill radar (KEAX), 52 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 9.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2009-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2009-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 206 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2799 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
206 m²/s²
0-3 km storm-relative helicity
256 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KEAX 060900
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
300 AM CST FRI FEB 6 2009


KSZ057-060-MOZ043-053-061700-
/O.NEW.KEAX.WI.Y.0002.090206T1800Z-090207T0000Z/
MIAMI-LINN KS-CASS-BATES-
INCLUDING THE CITIES OF...PAOLA...MOUND CITY...RAYMORE...
HARRISONVILLE...PLEASANT HILL...BUTLER...RICH HILL
300 AM CST FRI FEB 6 2009

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON. 

STRONG SOUTHWESTERLY WINDS WILL DEVELOP THIS AFTERNOON...WITH SPEEDS
OF UP TO 30 MPH...WITH GUSTS AS HIGH AS 40 MPH. WINDS WILL GRADUALLY
DECREASE THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH ARE
EXPECTED OR GUSTS UP TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE ACTION
TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OUTDOOR
OBJECTS.

$$
3 follow-up statements
000 
WWUS73 KEAX 061640
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1040 AM CST FRI FEB 6 2009

KSZ057-060-MOZ043-053-070000-
/O.CON.KEAX.WI.Y.0002.090206T1800Z-090207T0000Z/
MIAMI-LINN KS-CASS-BATES-
INCLUDING THE CITIES OF...PAOLA...MOUND CITY...RAYMORE...
HARRISONVILLE...PLEASANT HILL...BUTLER...RICH HILL
1040 AM CST FRI FEB 6 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

STRONG SOUTHWESTERLY WINDS WILL DEVELOP THIS AFTERNOON...WITH
SPEEDS OF UP TO 30 MPH...WITH GUSTS AS HIGH AS 40 MPH. WINDS WILL
GRADUALLY DECREASE THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH ARE
EXPECTED OR GUSTS UP TO 45 MPH. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...
TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OUTDOOR OBJECTS.

$$

DEROCHE
000 
WWUS73 KEAX 062145
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
345 PM CST FRI FEB 6 2009

KSZ057-060-MOZ043-053-070000-
/O.CON.KEAX.WI.Y.0002.000000T0000Z-090207T0000Z/
MIAMI-LINN KS-CASS-BATES-
INCLUDING THE CITIES OF...PAOLA...MOUND CITY...RAYMORE...
HARRISONVILLE...PLEASANT HILL...BUTLER...RICH HILL
345 PM CST FRI FEB 6 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

STRONG SOUTHWESTERLY WINDS WILL CONTINUE THROUGH THE REMAINDER OF THE
AFTERNOON...WITH SPEEDS OF UP TO 30 MPH...WITH GUSTS AS HIGH AS 40
MPH. WINDS WILL GRADUALLY DECREASE THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH ARE
EXPECTED OR GUSTS UP TO 45 MPH. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...
TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OUTDOOR OBJECTS.

$$

DEROCHE
000 
WWUS73 KEAX 062354
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
554 PM CST FRI FEB 6 2009

KSZ057-060-MOZ043-053-070100-
/O.CAN.KEAX.WI.Y.0002.000000T0000Z-090207T0000Z/
MIAMI-LINN KS-CASS-BATES-
INCLUDING THE CITIES OF...PAOLA...MOUND CITY...RAYMORE...
HARRISONVILLE...PLEASANT HILL...BUTLER...RICH HILL
554 PM CST FRI FEB 6 2009

...WIND ADVISORY IS CANCELLED...

GUSTY SOUTH WINDS OF 20 TO 30 MPH WILL GRADUALLY SUBSIDE THIS
EVENING ACROSS WEST CENTRAL MISSOURI AND ADJACENT EASTERN KANSAS.
THEREFORE...THE WIND ADVISORY THAT WAS IN EFFECT WILL BE ALLOWED TO
EXPIRE. 

$$

BOOKBINDER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Feb 5, 11:30 PM CST, 3 hours 30 minutes earlier.

Area forecast discussion, Feb 5, 11:30 PM CST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1130 PM CST THU FEB 5 2009

...UPDATED AVIATION DISCUSSION...

.UPDATE...

TEMPERATURES ALL OVER THE BOARD THIS EVENING...AND THERE REALLY IS
NO REPRESENTATIVE FORECAST FOR A GIVEN AREA AT THIS TIME. CLEAR
SKIES AND LOW DEWPOINTS PERSIST OVER THE NRN CWA THIS EVENING...AND
WHERE THE BOUNDARY LAYER HAS DECOUPLED IN THE VALLEYS...TEMPERATURES
HAVE PLUMMETED INTO THE 20S.

MEANWHILE...A VERY SHARP LOW LEVEL INVERSION EXISTS THANKS TO
CONTINUED WARM ADVECTION JUST OFF THE SURFACE. THUS...WHERE EVEN
LIGHT SOUTHERLY FLOW PERSISTS...AS WELL AS AT HIGHER
ELEVATIONS...TEMPERATURES REMAIN WELL INTO THE 40S. AS OF 10
PM...KANSAS CITY INTL AIRPORT WAS AT 48 DEGREES...WHILE ST. JOSEPH
JUST UP THE ROAD WAS SITTING AT 27.

IN THE MOST GENERAL SENSE...SOUTHERLY FLOW ALONG AND SOUTH OF THE
MISSOURI RIVER SHOULD GRADUALLY SPREAD NORTHWARD OVERNIGHT...ALONG
WITH HIGHER DEWPOINTS. THERE IS SOME POTENTIAL THAT WHERE MOISTURE
ADVECTION INTERCEPTS THE COLD VALLEYS...RAPID DEVELOPMENT OF DENSE
FOG COULD OCCUR BEFORE TEMPERATURES ALSO RESPOND UPWARD. THIS WILL
NEED TO BE MONITORED OVERNIGHT. IN THE MEANTIME...WILL UPDATE THE
FORECAST TO MANUALLY REFLECT THE LARGE TEMPERATURE DISPARITY.

BOOKBINDER

.PREV DISCUSSION...
/ISSUED 331 PM CST THU FEB 5 2009/

MAIN CONCERNS CONTINUE TO BE WITH UNSEASONABLY WARM TEMPERATURES AND
FIRE WEATHER CONDITIONS.

EXTREME WILD FIRE CONDITIONS IN PLACE THIS AFTERNOON ACROSS PORTIONS
OF EASTERN KANSAS AND WESTERN MISSOURI. BRISK SOUTHWESTERLY LLVL
WINDS HAVE ADVECTED A WARM AIR MASS ACROSS THE AREA THIS AFTERNOON.
WITH FAIRLY LOW DEWPOINT VALUES IN PLACE...RH VALUES HAVE STEADILY
FALLEN THIS AFTERNOON ACROSS THESE AREAS. THIS COUPLED WITH ALREADY
PARCHED FUELS FROM AN EXTENDED PERIOD OF DRY WEATHER HAS LEAD TO
EXTREME WILD FIRE CONDITIONS. WILL CONTINUE WITH A RED FLAG WARNING
ALONG AND SOUTH OF A ATCHISON KANSAS TO SEDALIA MISSOURI LINE FOR THE
REMAINDER OF THE AFTERNOON HOURS.

SFC RIDGE CURRENTLY ACROSS THE SOUTHEASTERN US WILL SLOWLY DRIFT
EASTWARD THROUGH THE REMAINDER OF THE AFTERNOON ALLOWING THE PRESSURE
GRADIENT TO RELAX SOMEWHAT BY THIS EVENING. NEVERTHELESS...PERSISTENT
SOUTHERLY LLVL FLOW OVERNIGHT WILL CONTINUE TO TRANSPORT INCREASING
MOISTURE NORTHWARD TOWARDS THE AREA. BY FRIDAY...PRESSURE FALLS WILL
BE INDUCED ALONG THE LEE OF THE ROCKIES AS INTENSE UPPER SHORT WAVE
TROUGH BEGINS TO PUSH ONTO THE CALIFORNIA COAST. THIS WILL RESULT IN
INCREASING SOUTHERLY WINDS ACROSS THE CENTRAL AND SOUTHERN PLAINS BY
THE LATE MORNING AND AFTERNOON HOURS. IN ADDITION...STEEPENING LLVL
LAPSE RATES SHOULD ALLOWING MIXING TO NEAR 900MB AND GUSTY CONDITIONS
TO DEVELOP. WITH TEMPERATURES AT THIS LEVEL NEAR 8-11C ACROSS THE
AREA BY MID AFTERNOON...SFC TEMPERATURES SHOULD BE ALLOWED TO RISE
INTO THE 60S ACROSS MOST LOCATIONS WITH READINGS APPROACHING THE
UPPER 60S TO NEAR 70 ACROSS THE SOUTHWESTERN COUNTIES. THIS WILL
LIKELY APPROACH RECORD VALUES ACROSS SOME LOCATIONS. SEE CLIMATE
SECTION FOR KANSAS CITY AND ST JOSEPH RECORD MAX TEMPS FOR TOMORROW.

SFC LOW WILL DEVELOP ALONG THE HIGH PLAINS BY MIDDAY FRIDAY AND MOVE
INTO THE GREAT LAKES BY SATURDAY MORNING. THIS WILL ALLOW A
DOWNSLOPING COMPONENT TO DEVELOP ACROSS THE CENTRAL PLAINS AHEAD OF A
WEAK COLD FRONT THAT WILL SETTLE TOWARDS THE AREA. THE FRONT WILL
GRADUALLY SETTLE INTO NORTHERN MISSOURI AND KANSAS BY SATURDAY
AFTERNOON. SOUTH OF THE FRONT DEEPER MIXING SHOULD OCCUR...PERHAPS AS
HIGH AS 875MB ACROSS THE SOUTHERN HALF OF COUNTIES. THIS WILL BRING
TEMPERATURES INTO THE UPPER 50S AND 60S AGAIN ACROSS MOST LOCATIONS
WITH WARMER READINGS FURTHER SOUTH. DID CUT TEMPS A COUPLE OF DEGREES
FROM FRIDAYS TEMPERATURES WITH LOWER 1000MB-500MB THICKNESS VALUES IN
PLACE. HOWEVER THIS MAY BE TOO COOL SOUTH OF THE FRONT SHOULD
SUFFICIENT MIXING TAKE SHAPE.

COLD FRONT SETTLES INTO THE SOUTHERN CWA BY SATURDAY NIGHT WITH WEAK
TO MODERATE ISENTROPIC ASCENT ESTABLISHING DURING THIS TIME FRAME.
HAVE KEPT SLIGHT CHC TO CHC POPS ACROSS THE SOUTH HALF OF COUNTIES TO
ACCOUNT. SOME WEAK ELEVATED INSTABILITY LOOKS TO BE IN PLACE AS WELL
AND HAVE MAINTAINED MENTION OF THUNDER DURING THIS TIME FRAME.

DEROCHE

MEDIUM RANGE (SUNDAY-THURSDAY)

STORM SYSTEM SUNDAY AND MONDAY WILL BRING NEEDED RAIN AND POSSIBLY
THUNDERSTORMS TO THE AREA. A DRY DAY TUESDAY WILL THEN GIVE WAY TO
ANOTHER SYSTEM THAT WILL BRING MORE PRECIPITATION AND A COOL DOWN ON
WEDNESDAY THROUGH THURSDAY.

NEGATIVELY TILTED TROUGH WILL MOVE THROUGH THE AREA SUNDAY AND
MONDAY WITH THE BULK OF THE PRECIPITATION COMING MONDAY MORNING
THROUGH MONDAY AFTERNOON WITH A GOOD CHANCE OF THUNDERSTORMS. THREAT
OF SEVERE WEATHER AT THIS TIME LOOKS TO BE SITUATED MORE TO THE
SOUTH OF THE CWA WHERE MODEL DERIVED DEWPOINTS ARE SHOWING MID 50S.
ECMWF GFS AND UKMET CONTINUE TO COME MORE IN LINE WITH ONE ANOTHER
SLOWING THE SYSTEM ONLY SLIGHTLY. AS A RESULT HAVE KEPT SLIGHT
CHANCE OF SHOWERS LINGERING INTO MONDAY EVENING LONGER THAN
PREVIOUSLY...OTHERWISE HAVE CHANGED LITTLE.

TUESDAY WILL BE PRECIPITATION FREE HOWEVER STILL WARM. SOUTHERLY
MOIST FLOW WILL QUICKLY RESUME AHEAD OF NEXT STORM SYSTEM THAT WILL
BEGIN AFFECTING THE CWA ON WEDNESDAY. ECMWF AND GFS AGREE WITH THIS
SCENARIO AND THEREFORE WENT ON HIGH END OF TEMP GUIDANCE.

WEDNESDAY STORM SYSTEM DIFFICULT TO DETERMINE AT THIS TIME. MODEL
GUIDANCE FROM THE ECMWF AND GFS VARY ON POSITION AND TIMING OF
SYSTEM. ONCE AGAIN THE GFS IS QUICKER WITH THE SYSTEM HAVING THE
EFFECTS START IN THE CWA TUESDAY NIGHT WHILE THE ECMWF HOLDS OFF
MORE TILL WEDNESDAY AFTERNOON. THE GFS ALSO CURRENTLY TAKES A MORE
SOUTHERN ROUTE THAN THE ECMWF. FEEL EXPERIENCE THAT GFS PULLS OUT
SYSTEMS TO QUICKLY WILL GO MORE WITH ECMWF TIMING. HOWEVER FEEL THAT
GFS MAY HAVE BETTER POSITION ON ROUTE OF SYSTEM AS IN THESE
SITUATIONS STORM TRACK IS USUALLY MORE SOUTHERLY THAN EXPECTED. AS A
RESULT HAVE GONE WITH COMBINATION BETWEEN MODELS WITH PRECIP AND
TIMING AT THIS TIME.

DBEHNE

&&

.AVIATION...

THE BOUNDARY LAYER HAS LARGELY DECOUPLED ACROSS STJ AND TO A LESSER
EXTENT AT MKC THIS EVENING...WITH MCI STILL 10 TO 12 KNOTS ALONG THE
HIGHER ELEVATION. THIS TREND WILL CONTINUE OVERNIGHT...
NECESSITATING THE INCLUSION OF LOW LEVEL WIND SHEAR AS FLOW ATOP
THE BOUNDARY LAYER CONTINUES TO STRENGTHEN WITHIN A BROADENING WARM
ADVECTION REGIME. 05Z LATHROP PROFILER WAS ALREADY UP TO 40 KNOTS AT
THE FIRST GATE...WITH RUC DATA SUGGESTING THAT 50 KNOT FLOW WAS
LIKELY AT 2KFT AGL WITHIN THE NEXT COUPLE OF HOURS. A NEARLY 50
DEGREE DIRECTIONAL SHIFT FROM S TO WSW WILL ALSO CONTRIBUTE TO A
RATHER BUMPY RIDE IN/OUT OF THE TERMINALS OVERNIGHT.

AFTER DAYBREAK...DEEP MECHANICAL MIXING WILL TAKE PLACE AS NEAR FULL
SUNSHINE IS ACCENTUATED BY A TIGHTENING PRESSURE GRADIENT AHEAD OF A
DEVELOPING ROCKIES TROUGH. SURFACE WINDS WILL STEADILY INCREASE TO
BETWEEN 15 AND 20 KNOTS DURING THE AFTERNOON...WITH GUSTS UPWARDS OF
30 KNOTS EXPECTED. AS SURFACE LOW PRESSURE REACHES ITS CLOSEST POINT
OVER ERN NEBRASKA DURING THE EARLY EVENING...SEE NO REASON WHY WINDS
WILL NOT MAINTAIN THIS STRENGTH THROUGH THE END OF THE TAF CYCLE.

OTHER THAN A FEW PLUMES OF CIRRUS SPILLOVER FROM THE ROCKIES...VFR
CONDITIONS ARE EXPECTED THROUGH THE TAF CYCLE. THE ONE CAVEAT TO
THIS IS AT ST. JOSEPH OVER THE NEXT SEVERAL HOURS WHERE A BRIEF
PERIOD OF RAPID DENSE FOG DEVELOPMENT COULD OCCUR. WITH A
BOTTOMED-OUT TEMPERATURE OF 27 AT THE AIRPORT AS OF 05Z AND A 32
DEWPOINT UPSTREAM AT KANSAS CITY INTL...CONTINUED MOISTURE ADVECTION
COULD LEAD TO A PERIOD OF SUPER-SATURATION AND THUS DENSE VALLEY FOG
AT THE AIRPORT BEFORE TEMPERATURES RESPOND TO WARM ADVECTION AND
VERTICAL MIXING. CONFIDENCE ON THIS IS NOT HIGH ENOUGH TO WARRANT
MENTION IN THE TAFS...BUT IT IS CERTAINLY A POSSIBILITY.

BOOKBINDER

&&

.CLIMATE...

FEB 6TH RECORD HIGH TEMPS FOR KANSAS CITY (SINCE 1888) AND ST. JOSEPH
(SINCE 1850).

		RECORD HIGH (FEB 6TH)
KANSAS CITY 	70 IN 1904
ST. JOSEPH 	60 IN 1970

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Feb 5, 12:55 PM CST, 14 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1255 PM CST THU FEB 5 2009

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-061900-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
1255 PM CST THU FEB 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WARMER THAN NORMAL TEMPERATURES HAVE MOVED INTO EASTERN KANSAS AND
WESTERN MISSOURI THIS AFTERNOON. GUSTY SOUTHERLY WINDS BETWEEN 15 AND
25 MPH WILL BE COMMON AS RELATIVE HUMIDITIES DROP INTO THE LOWER 20S.
THE RECENT DRY SPELL HAS ALLOWED FOR SIGNIFICANT DRYING OF DEAD AND
DORMANT GRASS AND BRUSH...CREATING A HIGH THREAT OF GRASS AND
WILDFIRE DEVELOPMENT THIS AFTERNOON. AREAS GENERALLY SOUTH AND WEST
OF A LINE FROM MARYVILLE TO MOBERLY WILL SEE A HIGH THREAT OF GRASS
FIRES...WITH EXTREME FIRE WEATHER CONDITIONS POSSIBLE IN AREAS SOUTH
OF A ATCHISON KANSAS TO SEDALIA MISSOURI LINE DUE TO HIGHER WIND SPEEDS. A
RED FLAG WARNING IS IN EFFECT FROM 12PM TO 6PM FOR PORTIONS OF EXTREME
EASTERN KANSAS AND WESTERN MISSOURI. BURNING IS NOT RECOMMENDED THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NEAR RECORD HIGH TEMPERATURES WILL ONCE AGAIN BE IN THE REGION ON
FRIDAY...CREATING ADDITIONAL WILDFIRE CONCERNS. WHILE RELATIVE
HUMIDITY VALUES WILL BE ON THE INCREASE DUE TO INCREASING MOISTURE
FROM THE SOUTH...WINDS WILL REMAIN BETWEEN 15 AND 25 MPH. BURNING IS
NOT RECOMMENDED FRIDAY AFTERNOON.

A LARGE UPPER LEVEL STORM SYSTEM WILL LIFT INTO THE REGION LATE ON
SUNDAY. INCREASING MOISTURE AHEAD OF THIS SYSTEM WILL ALLOW FOR A
THREAT OF THUNDERSTORMS SUNDAY INTO MONDAY MORNING. AT THIS
TIME...DUE TO THE TIMING AND SPEED OF THIS STORM SYSTEM...THE THREAT
FOR SEVERE WEATHER REMAINS MARGINAL WITH THE BEST CHANCES FOR STRONG
THUNDERSTORM ACTIVITY ACROSS SOUTHERN PORTIONS OF KANSAS AND
MISSOURI.

ANOTHER INTENSE STORM SYSTEM WILL AFFECT THE OUTLOOK AREA TOWARDS
MIDWEEK BRINGING ANOTHER CHANCE FOR THUNDERSTORMS. IT IS TOO EARLY
TO DETERMINE THE SEVERE POTENTIAL AT THIS TIME. INTERESTED PARTIES
SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS FOR MORE DETAILED
INFORMATION AS THESE SYSTEMS EVOLVE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH SATURDAY...HOWEVER
SPOTTERS AND EMERGENCY MANAGERS ARE URGED TO REPORT ALL WILDFIRE
DEVELOPMENT THIS AFTERNOON.

DEROCHE

Nearby

Wind Advisories in Missouri, 2009Wind Advisories in Kansas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.